New Jersey, 2007

High Wind and Strong Wind in New Jersey, April 16, 2007

April 16, 2007 · NWS PHI · 21 events in 21 counties and zones

In the wake of the departing nor easter, the combination of strong winds, snow on tree limbs and heavy rain loosening the ground caused many tree limbs, trees and wires to be knocked down on the 16th. The strong winds caused about 120,000 homes and businesses in the state to lose power.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$825,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

In the wake of the departing nor easter, the combination of strong winds, snow on tree limbs and heavy rain loosening the ground caused many tree limbs, trees and wires to be knocked down on the 16th. The strong winds caused about 120,000 homes and businesses in the state to lose power. Power was not completely restored until the 18th. Many school districts cancelled classes because of the power outages and/or blocked roadways.|In Cumberland County, high winds blew the siding off of and caused wind damage to homes in Fortescue (Downe Township). The high winds also ripped a four foot by fifteen foot section of facing from the side of the Millville City Hall building. A home was damaged by a downed tree in Vineland. Atlantic Electric reported about 4,300 homes and businesses lost power in Cumberland County. In Cape May County, minor wind damage occurred to homes and utility wires in Wildwood and Wildwood Crest. The high winds forced the cancellation of the Cape May-Lewes Ferry Service across Delaware Bay on the 16th and 17th. The Cape May County Zoo was also closed. In Burlington County, because of downed trees, buses replaced the light commuter rail line between Bordentown and Roebling. In Monmouth County, the strong winds damaged a gazebo in Bradley Beach and threw sand onto Ocean Avenue in Sea Girt. In Ocean County, the high winds blew sand onto the boardwalk in Point Pleasant.|In Hunterdon County, in Lebanon Township, County Route 513 was closed because of downed poles on the 16th. About 4,000 Jersey Central Power and Light Customers lost power throughout northwestern New Jersey. In morris County, the downed trees blocked two lanes of the southbound side of Interstate 287 in Morristown. In Warren County, the strong winds knocked down tree limbs which knocked down power lines in Hardwick Township. A fallen tree damaged a vehicle in Phillipsburg. |Peak wind gusts included 69 mph in Seaside Heights (Ocean County), 67 mph in Fortescue (Cumberland County), 60 mph at the Cape May Harbor (Cape May County), 59 mph at the Cape May Ferry Terminal (Cape May County), 55 mph in Newport (Cumberland County), 54 mph in Harvey Cedars (Ocean County), 53 mph at the Atlantic City Marina (Atlantic County), 51 mph in Rio Grande (Cape May County) and Sea Girt, 49 mph at the Atlantic City International Airport and 48 mph in Millville (Cumberland County).|The nor'easter low pressure system initially formed in the southern Rockies on the 12th and moved to Arkansas on the morning of the 14th. At 8 p.m. EDT on the 14th, there were two low pressure systems, one in Kentucky and the other in western Alabama. The southern low pressure system became the predominate one overnight and at 8 a.m. EDT on the 15th, it (996 millibar low) was located in western North Carolina. As the 15th continued, it moved northeast and intensified rapidly. At 2 p.m. EDT the nor'easter (989 millibars) was near Raleigh, North Carolina. At 8 p.m. EDT, the nor'easter was a 979 millibar low pressure system near Virginia Beach, Virginia. Another low pressure system formed on its warm front during the afternoon over Chesapeake Bay and at 8 p.m. EDT it (982 millibars) was over extreme southwest New Jersey. The lows consolidated into one again overnight and a very intense 973 millibar low pressure system was located over Monmouth County, New Jersey at 2 a.m. EDT on the 16th. At 8 a.m. EDT on the 16th the nor'easter was down to 968 millibars and located over New York City. That was a drop in central pressure of 28 millibars in 24 hours which qualified it as a meteorological bomb (a drop in central pressure of at least 24 millibars in 24 hours) low pressure system. The nor'easter bottomed at a pressure of about 966 millibars (28.53 inches) at 11 a.m. EDT just south of Long Island, New York. To put into prospective how low the pressure was with this nor'easter, that central pressure is near the border of the pressure defined category 2 and category 3 hurricane once used on the Saffir-Simpson Hurricane Scale. As the 16th continued, the nor'easter weakened and meandered across southwest New England and the New York and New Jersey coastal waters. By 2 a.m. EDT on the 17th, the nor'easter's central pressure rose to 988 millibars and a second storm formed on the triple point of its fronts south of Nova Scotia. This became the main low pressure system. The low pressure system then slowly moved southeast over the next couple of days. The heaviest precipitation fell as the low pressure system was rapidly intensifying on the 15th into the early part of the 16th. The strongest winds ceased after the low pressure system started to fill on the afternoon of the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 16, 12:50 AM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 16, 12:50 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
150 AM EDT MON APR 16 2007

.SECOND UPDATE...
THE COASTAL FLOOD WARNING WAS DROPPED FOR THE SOUTHERN AREAS AS THE
ANOMALIES HAVE COME DOWN. THE COASTAL FLOOD WARNING REMAINS IN
EFFECT FOR THE OCEAN NORTH OF LITTLE EGG INLET, AND FOR THE TIDAL
PORTIONS OF THE DELAWARE RIVER AROUND AND JUST NORTH OF PHILADELPHIA.

&&

.UPDATE...

WINDS ARE ALREADY PICKING UP OVER DE/NE MD AND ARE EXPECTED TO
CONTINUE THROUGH THE NIGHT. THESE WINDS SHOULD WORK FARTHER NORTH
AND EAST OVERNIGHT. THEREFORE THE WIND ADVISORY HAS BEEN UPDATED
TO START EARLIER FROM BERKS PA SOUTHEASTWARD TO BURLINGTON COUNTY
NJ ON SOUTHWARD.

RNS

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 6 AM TO 6 PM EDT MONDAY FOR PAZ054-055-061-
     062-069.
     WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR PAZ060-067-068-070-071.
     COASTAL FLOOD WARNING UNTIL 5 AM EDT MONDAY FOR PAZ070-071.
     WINTER WEATHER ADVISORY UNTIL 12 PM EDT MONDAY FOR PAZ054-055.
NJ...COASTAL FLOOD WARNING UNTIL 10 AM EDT MONDAY FOR NJZ012>014-
     020-026-027.
     WIND ADVISORY FROM 6 AM TO 6 PM EDT MONDAY FOR NJZ020-026.
     WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR NJZ016>019-021>025-027.
     COASTAL FLOOD WARNING UNTIL 5 AM EDT MONDAY FOR NJZ017>019.
DE...WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL 8 PM EDT MONDAY FOR ANZ430-431-450>455.

&&

In the hours before

Special weather statement, Apr 15, 9:16 PM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1016 PM EDT SUN APR 15 2007

DEZ001-NJZ009-015>018-PAZ067>071-160530-
NEW CASTLE-HUNTERDON-MERCER-SALEM-GLOUCESTER-CAMDEN-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...FLEMINGTON...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
1016 PM EDT SUN APR 15 2007

...WIDESPREAD FLOODING ONGOING...

RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE
REGION THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. THIS
HAS RESULTED IN WIDESPREAD FLOODING OF STREETS, POOR DRAINAGE
AREAS, STREAMS AND CREEKS.

THE AMOUNT OF FLOODING THAT IS OCCURRING IS WIDESPREAD ENOUGH TO
PRODUCE SOME ROAD CLOSURES AND IMPACT PROPERTY. THIS REMAINS A
DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT WHERE IT IS MORE
DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED TO NOT DRIVE
THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS AND CREEKS.
NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO CLOSE OFF
FLOODED ROADWAYS.

NJZ019-027-160530-
NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...MOORESTOWN...MOUNT HOLLY...
WHARTON STATE FOREST
1016 PM EDT SUN APR 15 2007

...WIDESPREAD FLOODING ONGOING...

RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE AREA
AREA THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. WIDESPREAD
STREET FLOODING HAS OCCURRED ACROSS BURLINGTON COUNTY WITH ROADS
IN AND OUT OF VINCENTOWN CLOSED. THE SOUTH BRANCH OF THE RANCOCAS
CREEK HAS OVERFLOWED INTO BACKYARDS IN LUMBERTON. ROUTE 70 FROM
ROUTE 206 TO MEDFORD IS CLOSED DUE TO FLOODING. THE OVERFLOWING OF
RETENTION PONDS IN EDGEWATER PARK TOWNSHIP HAS PUSHED WATER INTO
SOME PROPERTIES.

THIS REMAINS A DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT
WHERE IT IS MORE DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED
TO NOT DRIVE THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS
AND CREEKS. NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO
CLOSE OFF FLOODED ROADWAYS.

GORSE
Special weather statement, Apr 15, 9:16 PM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1016 PM EDT SUN APR 15 2007

DEZ001-NJZ009-015>018-PAZ067>071-160530-
NEW CASTLE-HUNTERDON-MERCER-SALEM-GLOUCESTER-CAMDEN-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...FLEMINGTON...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
1016 PM EDT SUN APR 15 2007

...WIDESPREAD FLOODING ONGOING...

RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE
REGION THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. THIS
HAS RESULTED IN WIDESPREAD FLOODING OF STREETS, POOR DRAINAGE
AREAS, STREAMS AND CREEKS.

THE AMOUNT OF FLOODING THAT IS OCCURRING IS WIDESPREAD ENOUGH TO
PRODUCE SOME ROAD CLOSURES AND IMPACT PROPERTY. THIS REMAINS A
DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT WHERE IT IS MORE
DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED TO NOT DRIVE
THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS AND CREEKS.
NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO CLOSE OFF
FLOODED ROADWAYS.

NJZ019-027-160530-
NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...MOORESTOWN...MOUNT HOLLY...
WHARTON STATE FOREST
1016 PM EDT SUN APR 15 2007

...WIDESPREAD FLOODING ONGOING...

RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE AREA
THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. WIDESPREAD
STREET FLOODING HAS OCCURRED ACROSS BURLINGTON COUNTY WITH ROADS IN
AND OUT OF VINCENTOWN CLOSED. THE SOUTH BRANCH OF THE RANCOCAS CREEK
HAS OVERFLOWED INTO BACKYARDS IN LUMBERTON. ROUTE 70 FROM ROUTE 206
TO MEDFORD IS CLOSED DUE TO FLOODING. THE OVERFLOWING OF RETENTION
PONDS IN EDGEWATER PARK TOWNSHIP HAS PUSHED WATER INTO SOME
PROPERTIES.

THIS REMAINS A DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT
WHERE IT IS MORE DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED
TO NOT DRIVE THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS
AND CREEKS. NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO
CLOSE OFF FLOODED ROADWAYS.

GORSE
Local storm report, Apr 15, 9:20 PM EST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1020 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLOOD            DARBY                   39.92N 75.26W
04/15/2007                   DELAWARE           PA   TRAINED SPOTTER

            TROLLEY TRACKS UNDER WATER ON SHARON HILL-102 LINE
            BETWEEN COLLINGDALE AND SHARRON HILL. DARBY CREEK FLOODED
            AT WALNUT STREET IN DARBY BOROUGH AND HOOK ROAD IN DARBY
            TOWNSHIP. OTHER CREEKS ALSO FLOODING IN THE COUNTY.

0930 AM     FLOOD            CHARLESTOWN             39.58N 75.98W
04/15/2007                   CECIL              MD   TRAINED SPOTTER

            FLOODING REPORTED ALONG ROUTE 7 AT BROAD CREEK AND
            PEDDLER CREEK. TRINITY WOODS SUBDIVISION AND OTHER PARTS
            OF CHARLESTOWN EXPERIENCING YARD AND ROADWAY FLOODING.

0945 AM     FLOOD            CHERRY HILL             39.90N 75.00W
04/15/2007                   CAMDEN             NJ   BROADCAST MEDIA

            ROUTE 70 AND KINGS HIGHWAY CLOSED DUE TO HIGH WATER.

1100 AM     FLOOD            PHILADELPHIA            40.01N 75.13W
04/15/2007                   PHILADELPHIA       PA   TRAINED SPOTTER

            COBBS CREEK AT 70TH STREET AND WOODLAND AVENUE REPORTED
            OVER ITS BANKS IN SOUTHWEST PHILADELPHIA.

1100 AM     FLOOD            NEW CASTLE              39.67N 75.57W
04/15/2007                   NEW CASTLE         DE   TRAINED SPOTTER

            TIDAL FLOODING ALONG RIVER ROAD AND ROUTE 9 AT 6TH
            STREET.

1145 AM     FLOOD            ROXBOROUGH              40.00N 75.22W
04/15/2007                   PHILADELPHIA       PA   TRAINED SPOTTER

            URBAN FLOODING ALONG WITH BASEMENT FLOODING IN
            ROXBOROUGH.

1200 PM     FLOOD            10 WSW BRIDGETON        39.37N 75.39W
04/15/2007                   CUMBERLAND         NJ   TRAINED SPOTTER

            TIDAL FLOODING ON GLADE ROAD, BAY AVENUE, BEACH POINT
            ROAD, MOORES BEACH ROAD AND MATTS LANDING ROAD IN
            CUMBERLAND COUNTY.

1200 PM     FLOOD            OCEANPORT               40.31N 74.02W
04/15/2007                   MONMOUTH           NJ   TRAINED SPOTTER

            STREET AND HIGHWAY FLOODING IN THE OCEANPORT AREA.

1250 PM     FLOOD            2 WSW AVENEL            40.57N 74.30W
04/15/2007                   MIDDLESEX          NJ   TRAINED SPOTTER

            FLOODING OF SMALL STREAMS IN WOODBRIDGE TOWNSHIP.

1253 PM     FLOOD            MACUNGIE                40.52N 75.55W
04/15/2007                   LEHIGH             PA   TRAINED SPOTTER

            FLOODING OCCURRING ON THE LITTLE LEHIGH CREEK IN THE
            MACUNGIE AREA. 3.2 INCHES OF RAIN WAS REPORTED.

0100 PM     FLOOD            WILMINGTON              39.74N 75.53W
04/15/2007                   NEW CASTLE         DE   TRAINED SPOTTER

            NUMEROUS SMALL STREAMS OUT OF THEIR BANKS IN THE NORTHERN
            PORTIONS OF NEW CASTLE COUNTY. 2.56 INCHES OF RAIN SINCE
            MIDNIGHT.

0100 PM     FLOOD            BRYN MAWR               40.02N 75.32W
04/15/2007                   MONTGOMERY         PA   TRAINED SPOTTER

            STREET FLOODING IN THE BYRN MAWR TO VILLANOA AREAS. IN
            VILLANOVA, A POND IS ABOUT TO OVERFLOW AND FLOOD NEARBY
            STREETS. STREAMS IN THE AREA ARE VERY FLOODED.

0110 PM     FLOOD            ELKTON                  39.60N 75.82W
04/15/2007                   CECIL              MD   EMERGENCY MNGR

            NUMEROUS SMALL STREAMS OUT OF THEIR BANKS IN NORTHERN
            CECIL COUNTY, ALONG WITH A FEW ROAD CLOSURES.

0200 PM     FLOOD            HOPATCONG               40.96N 74.66W
04/15/2007                   SUSSEX             NJ   LAW ENFORCEMENT

            SOME ROADWAY FLOODING IN AROUND THE HOPATCONG AREA.

0208 PM     FLOOD            SWARTHMORE              39.90N 75.35W
04/15/2007                   DELAWARE           PA   TRAINED SPOTTER

            WATER UP TO THE BOTTOM OF A BRIDGE. CRUM CREEK IS OUT OF
            ITS BANKS.

0220 PM     FLOOD            CAMDEN                  39.94N 75.11W
04/15/2007                   CAMDEN             NJ   TRAINED SPOTTER

            FLOODING ON THE ADMIRAL WILSON BOULEVARD WITH 1 LANE OPEN
            BUT COVERED WITH 6 INCHES OF WATER.

0220 PM     FLOOD            3 SW LINDENWOLD         39.79N 75.03W
04/15/2007                   CAMDEN             NJ   TRAINED SPOTTER

            FLOODING ALONG TIMBER CREEK IN GLOUCESTER TOWNSHIP.

0420 PM     FLOOD            1 N BRASS CASTLE        40.75N 75.01W
04/15/2007                   WARREN             NJ   TRAINED SPOTTER

            THE POHATCONG CREEK IN BROADWAY AT ROUTE 643 HAS
            OVERFLOWED ITS BANKS AND IS FLOODING OUT THE PHOTACONG
            CREEK TRAILER PARK. EVACUATIONS WERE REPORTLY IN
            PROGRESS.

0530 PM     FLOOD            EDGEWATER PARK          40.05N 74.91W
04/15/2007                   BURLINGTON         NJ   EMERGENCY MNGR

            EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT THE
            RETENTION PONDS IN EDGEWATER PARK ARE OVERFLOWING AND
            FLOODING SOME ROADWAYS.

0530 PM     FLOOD            LAMBERTVILLE            40.37N 74.94W
04/15/2007                   HUNTERDON          NJ   TRAINED SPOTTER

            MINOR FLOODING REPORTED ON THE ALEXHAUKEN CREEK JUST EAST
            OF LAMBERTVILLE.

0600 PM     FLOOD            LEVITTOWN               40.15N 74.85W
04/15/2007                   BUCKS              PA   TRAINED SPOTTER

            SEVERAL AREAS OF STREET, STREAM, CREEK AS WELL AS POOR
            DRAINAGE AND BASEMENT FLOODING ACROSS BUCKS COUNTY.

0600 PM     FLOOD            2 NNW MEDFORD LAKES     39.88N 74.82W
04/15/2007                   BURLINGTON         NJ   TRAINED SPOTTER

            ROAD CLOSURES REPORTED IN MEDFORD TOWNSHIP BECAUSE OF
            FLOODING.

0615 PM     FLOOD            EAST BRUNSWICK          40.43N 74.42W
04/15/2007                   MIDDLESEX          NJ   TRAINED SPOTTER

            MINOR FLOODING ON THE SOUTH RIVER OF THE SOUTH BRANCH OF
            THE RARITAN RIVER. THE RIVER IS ABOUT 1 FOOT ABOVE FLOOD
            STAGE WITH SOME FLOODING OF PARKING LOTS AND COMMERCIAL
            PROPERTY. HIGHWAY 18 IN EAST BRUNSWICK IS CLOSED DUE TO
            FLOODING.

0630 PM     FLOOD            6 N BELVIDERE           40.91N 75.06W
04/15/2007                   WARREN             NJ   PUBLIC

            PARTIAL BLOCKED LANE ON INTERSTATE 80 IN COLUMBIA DUE TO
            FLOWING WATER ONTO THE ROAD WITH ROCK DEBRIS. TRAFFIC IS
            REPORTED TO BE STOPPED. NEW INFORMATION AT 845 PM
            INDICATED FLOWING WATER OVER THE INTERSTATE HAS SLOWED,
            THE ROCK DEBRIS HAS BEEN CLEARED AND ALL LANES REOPENED.
            STATE POLICE CONFIRM SOME STANDING WATER STILL ON THE
            WESTBOUND LANES.

0630 PM     FLOOD            STROUDSBURG             40.98N 75.20W
04/15/2007                   MONROE             PA   TRAINED SPOTTER

            STREAM FLOODING REPORTED NEAR INTERSTATE 80 IN
            STROUDSBURG.

0700 PM     FLOOD            MAPLE SHADE             39.95N 75.00W
04/15/2007                   BURLINGTON         NJ   NWS EMPLOYEE

            THE PENNSAUKEN CREEK HAS FLOODED ONE ROADWAY IN MAPLE
            SHADE.

0715 PM     FLOOD            PEMBERTON               39.97N 74.69W
04/15/2007                   BURLINGTON         NJ   TRAINED SPOTTER

            ROAD FLOODING REPORTED IN PEMBERTON TOWNSHIP CLOSING
            SEVERAL ROADS.

0835 PM     FLOOD            SEA BRIGHT              40.36N 73.98W
04/15/2007                   MONMOUTH           NJ   TRAINED SPOTTER

            ROUTE 36 UNDER WATER IN SEA BRIGHT, DUE TO THE
            COMBINATION OF TIDES AND HEAVY RAINFALL.

0853 PM     FLOOD            CHURCHVILLE             40.20N 75.00W
04/15/2007                   BUCKS              PA   TRAINED SPOTTER

            SIGNIFICANT FLOODING ON THE NESHAMINY CREEK AT THE PENNS
            PARK GAUGE.

0945 PM     FLOOD            3 N MEDFORD LAKES       39.90N 74.80W
04/15/2007                   BURLINGTON         NJ   TRAINED SPOTTER

            ROUTE 70 IS CLOSED FROM ROUTE 206 TO MEDFORD DUE TO
            FLOODING.

0950 PM     FLOOD            PINE HILL               39.79N 74.99W
04/15/2007                   CAMDEN             NJ   TRAINED SPOTTER

            FLOODING CAUSED A STRUCTURAL WALL OF A BUILDING TO
            COLLAPSE IN PINE HILL.

1005 PM     FLOOD            MILLVILLE               39.39N 75.05W
04/15/2007                   CUMBERLAND         NJ   TRAINED SPOTTER

            BASEMENT FLOODING REPORTED IN MILLVILLE. RAINFALL OF 4.10
            INCHES.

&&

GORSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 strong wind, 4 high wind. Local standard time, as filed.

High Wind, Cumberland

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Cumberland forecast zone
Measured
58 kt (67 mph) measured gust
Property damage
$500,000
Reported by
Mesonet
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

High Wind, Eastern Cape May

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Eastern Cape May forecast zone
Measured
52 kt (60 mph) measured gust
Property damage
$50,000
Reported by
C-MAN Station
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

High Wind, Western Cape May

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Western Cape May forecast zone
Measured
51 kt (59 mph) measured gust
Property damage
$50,000
Reported by
C-MAN Station
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

High Wind, Eastern Ocean

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Eastern Ocean forecast zone
Measured
60 kt (69 mph) measured gust
Property damage
$50,000
Reported by
C-MAN Station
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Strong Wind, Camden

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Camden forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Strong Wind, Eastern Atlantic

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Eastern Atlantic forecast zone
Measured
46 kt (53 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Eastern Monmouth

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Eastern Monmouth forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Gloucester

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Gloucester forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Strong Wind, Hunterdon

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Hunterdon forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Strong Wind, Mercer

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Mercer forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Strong Wind, Middlesex

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Middlesex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Strong Wind, Morris

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Morris forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Strong Wind, Northwestern Burlington

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Northwestern Burlington forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Strong Wind, Salem

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Salem forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

Strong Wind, Somerset

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Somerset forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Strong Wind, Southeastern Burlington

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Southeastern Burlington forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Strong Wind, Sussex

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Sussex forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Strong Wind, Warren

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Warren forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$20,000
Reported by
Mesonet
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Strong Wind, Western Atlantic

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Western Atlantic forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Western Monmouth

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Western Monmouth forecast zone
Measured
44 kt (51 mph) estimated gust
Property damage
$20,000
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Western Ocean

When
April 16, 3:00 AM EST to 4:00 PM EST
Where
Western Ocean forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$20,000
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30682, 30683, 30684, 30685, 30686, 30687, 30688, 30689, 30690, 30691, 30692, 30693, 30695, 30696, 30697, 30698, 30699, 30700, 30701, 30702, 30703.